Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 528, NWS Louisville, KY

September 25, 2012Orange County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Sep 25, 2012, 10:30 PM EDT for Orange County, Washington County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2012, 10:30 PM EDT (02:30 UTC)
Expired
Sep 25, 2012, 11:00 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Orange County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS53 KLMK 260230
SVRLMK
INC117-175-260300-
/O.NEW.KLMK.SV.W.0528.120926T0230Z-120926T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM EDT TUE SEP 25 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1100 PM EDT

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR YOUNGS CREEK...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  TROTTER CROSSING AND MILLERSBURG...
  LIVONIA AND CLAYSVILLE...
  ROSEBUD AND SMEDLEY...
  BECKS MILL AND HITCHCOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE LARGE 
HAIL...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. MINOR FLOODING IS 
POSSIBLE IN LOW SPOTS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3870 8607 3846 8599 3844 8659 3855 8664
TIME...MOT...LOC 0230Z 259DEG 37KT 3852 8642
WIND...HAIL <50MPH 1.00IN

$$

SCHOETTMER
3 follow-up statements
396 
WWUS53 KLMK 260236
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT TUE SEP 25 2012

INC117-175-260300-
/O.CON.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1036 PM EDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN ORANGE AND WESTERN WASHINGTON COUNTIES...

AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHAMBERSBURG...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  LIVONIA AND HARDINSBURG...
  ROSEBUD AND ORGAN SPRINGS...
  BECKS MILL AND SHORTS CORNER...
  NEW PEKIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3852 8601 3847 8599 3846 8600 3844 8650
      3858 8652 3870 8607
TIME...MOT...LOC 0236Z 258DEG 35KT 3851 8638
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
976 
WWUS53 KLMK 260246
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT TUE SEP 25 2012

INC117-175-260300-
/O.CON.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1046 PM EDT TUE SEP 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN ORANGE AND SOUTHERN WASHINGTON COUNTIES...

AT 1043 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED  QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR REGO...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BECKS MILL AND ORGAN SPRINGS...
  SHORTS CORNER AND NEW PEKIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3859 8603 3847 8599 3846 8600 3844 8645
      3853 8644 3860 8604
TIME...MOT...LOC 0246Z 258DEG 35KT 3849 8629
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
286 
WWUS53 KLMK 260259
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT TUE SEP 25 2012

INC117-175-260309-
/O.EXP.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1059 PM EDT TUE SEP 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE AND SOUTHERN
WASHINGTON COUNTIES WILL EXPIRE AT 1100 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF VERY HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3859 8603 3847 8599 3846 8600 3844 8645
      3853 8644 3860 8604
TIME...MOT...LOC 0259Z 258DEG 35KT 3852 8613

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:37 PM EDT, 53 minutes earlier.

Area forecast discussion, Sep 25, 9:37 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EDT TUE SEP 25 2012

.Forecast Update...
Updated at 935 PM EDT Tue Sep 25 2012

The line of convection looks to be weakening somewhat this evening
as the gust front pulls out ahead of the convection, though strong
storms are still expected to affect the area tonight. So far we have
had no reports of strong winds or hail from the storms over southern
Indiana. Storm coverage will continue to increase over southern
Indiana over the next few hours, with the activity slowly sinking
south overnight. Have increased pops over the northernmost tier of
counties in southern Indiana to account for the storms heading into
the region. Grids were also brought into line with the latest
observations.

&&

.Short Term (This afternoon through Wednesday Night)...
Issued at 331 PM EDT Tue Sep 25 2012

Morning convective complex continues to head eastward through the
coal fields of eastern Kentucky this afternoon. Satellite and
surface observations reveal clearing skies to the west of our area.
Areas west of I-65 have already cleared out and temperatures are on
the way up.  Further east, mid-high level cloud debris remain, but
some clearing is expected to occur by late afternoon and early
evening in those areas.  Dry conditions are expected for the
remainder of the afternoon as the atmosphere recovers from this
morning's storminess.  Temperatures will increase this afternoon as
the sun comes back out, but we will not have much time to work with
to get readings all that high. Still think that we'll see maximum
temperature readings in the mid-upper 70s in the far west with upper
60s-lower 70s in the central and mid-upper 60s in the east.

Later this afternoon and evening, the deterministic NCEP models all
agree on redeveloping convection along a frontal boundary draped to
our north/northwest.  While the atmosphere over south-central
Indiana and much of north-central Kentucky has been convectively
overturned, the atmosphere across western/southwestern Kentucky has
largely been undisturbed.  High resolution model runs from the
LMK-WRF, SPC WRF, the RAP, and the HRRR all show increasing
instability across southern IL, eastern MO, and western Kentucky
this afternoon.  Model proximity soundings generally show an
elevated mixed layer atop a fairly moist near-surface layer.  Wind
fields are sheared in both speed and direction and strong lapse
rates aloft should promote vigorous convective development along
and ahead of this front.  Severe convection is likely to our west
this evening and tonight, but is highly questionable across the LMK
forecast area due to this morning's convection.

Current thinking is that we'll see a line of convection develop to
our northwest this evening and then slide toward the Ohio River
later tonight.  As this line encounters our worked over airmass,
we'll likely see the convection continue, since the wind shear is
fairly decent and we'll have instability aloft.  The near surface
environment looks to remain largely stable, so any storms that we
see would likely result in torrential rains, some hail and quite a
bit of cloud to ground lightning.  The remnants of this line may
transverse southward into southern Kentucky late tonight, but
instability and wind shear support may decay before the line gets
that far south.  Therefore, the highest chances of precipitation
look to be across southern Indiana and portions of northern Kentucky
with lesser chances as one heads southward toward the Tennessee
border. Lows tonight will be milder with readings only cooling into
the upper 50s to the lower 60s.

Slow moving frontal boundary will only drift southward during the
day on Wednesday and likely become quasi-stationary by Wednesday
afternoon.  Multiple mid-level impulses will transverse the region
resulting in multiple clusters of convection moving across the
region.  In general, the highest probabilities of precipitation for
Wednesday favor southern Indiana and northern Kentucky with lesser
probabilities as one gets down toward the KY/TN border.  Overall
convective evolution is very uncertain given the complex mesoscale
processes involved and where boundaries may lay.  It is likely that
one or more MCS's may develop and propagate eastward during the day
and into the evening hours.  Severe threat is there with damaging
winds and large hail being the most likely threats.  Temperatures
will be tricky, but we have stuck close to the weighted-model
average which results in upper 70s to the lower 80s in the north
with lower 80s across the south.   The latest datasets do show some
forecast convergence on a wave approaching the area tomorrow evening
which results in increasing PoP chances for Wednesday night with
this forecast issuance.  Lows Wednesday night will be in the 60s.

.Long Term (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Sep 25 2012

Thursday through Friday...

Quasi-stationary front will remain draped east to west across the
Ohio Valley, with a series of upper disturbances riding along it in
zonal flow. Expect intervals of showers and thunderstorms, but these
will be as hard to time as the individual disturbances, so forecast
confidence is quite low.

Path of least regret at this time is to carry chance POPs for most
of the period. As timing becomes more clear on any of the upper
impulses, the POP forecast may be better refined. Temps will run
near normal by day, and above normal by night with abundant cloud
cover. Still plenty of bust potential as any longer episodes of
precip could really limit the diurnal ranges.

Friday night through Tuesday...

Sharp upper trough will dig into eastern Canada and the Great Lakes,
and help to push the front farther south over the weekend. Precip
chances will be suppressed farther into south-central Kentucky
through Saturday night, and then south of the area Sunday into early
next week. Model consensus is coming together with each successive
run, so this is a higher-confidence forecast than Thu-Fri. More of a
polar air mass will knock temperatures slightly below normal, with
highs in the lower/mid 70s and lows in the lower/mid 50s.

&&

.Aviation (00Z TAF Issuance)...
Issued at 650 PM EDT Tue Sep 25 2012

Showers and thunderstorms along a front in southern Indiana will
slowly sink south overnight. This activity has been very slow to
shift southward and have therefore pushed back the timing of VCTS at
SDF and LEX. This activity still looks like it will stay to the
north of BWG both tonight and through much of tomorrow. Will
therefore keep any mention of precipitation out of that TAF. There
will likely be a lull in the rain tomorrow morning until another
upper level disturbance crosses the area tomorrow afternoon,
bringing another round of showers and storms to SDF and LEX.

Winds will decrease to around 6-8 knots overnight out of the south
to southwest. A LLJ will strengthen towards midnight and pivot
across the area. Winds will increase to around 40 knots at 1800-2000
ft. Surface winds will once again increase and become gusty tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........EER
Short Term.......MJ
Long Term........RAS
Aviation.........EER
Hazardous weather outlook, Sep 25, 9:41 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 PM EDT TUE SEP 25 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
941 PM EDT TUE SEP 25 2012 /841 PM CDT TUE SEP 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ALONG A SLOW MOVING FRONTAL BOUNDARY
WILL CONTINUE TO SLOWLY DROP SOUTHWARD TOWARD THE OHIO RIVER AND
EVENTUALLY INTO KENTUCKY DURING THE OVERNIGHT HOURS. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...SMALL HAIL
AND INTENSE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY AND WEDNESDAY NIGHT AS A FRONTAL BOUNDARY STALLS OUT
OVER THE OHIO VALLEY.

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AS A
FRONT LINGERS OVER THE OHIO VALLEY. ANY THUNDERSTORMS THAT DEVELOP
WILL PRODUCE CLOUD TO GROUND LIGHTNING...AND COULD PRODUCE BRIEF
HEAVY RAINFALL. THE BEST CHANCE FOR STORMS FRIDAY AND SATURDAY
WILL BE ACROSS SOUTH CENTRAL KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TONIGHT
THROUGH WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

MJ/RAS/EER

In the hours before

Special weather statement, Sep 25, 8:44 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT TUE SEP 25 2012

INZ083-260115-
DUBOIS IN-
844 PM EDT TUE SEP 25 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINSLOW...AND MOVING NORTHEAST AT
30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  IRELAND...
  PORTERSVILLE...
  HAYSVILLE...
  KELLERVILLE AND THALES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3851 8706 3852 8704 3851 8698
      3851 8696 3849 8695 3851 8694 3850 8688
      3853 8684 3853 8673 3852 8672 3822 8707
      3823 8708
TIME...MOT...LOC 0044Z 225DEG 25KT 3838 8709

EER
Special weather statement, Sep 25, 9:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT TUE SEP 25 2012

INZ076-083-084-260140-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
911 PM EDT TUE SEP 25 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...AND MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  THALES AND SCHNELLVILLE...
  ELLSWORTH AND CUZCO...
  NORTON AND HILLHAM...
  FRENCH LICK MUNICIPAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8705 3851 8692 3850 8688 3852 8684
      3853 8681 3853 8669 3856 8669 3859 8656
      3838 8649 3827 8693
TIME...MOT...LOC 0111Z 255DEG 25KT 3842 8684

EER
Special weather statement, Sep 25, 10:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT TUE SEP 25 2012

INZ076-077-083-084-090-260240-
CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
1010 PM EDT TUE SEP 25 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
WINSLOW TO 9 MILES EAST OF ENGLISH...AND MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  VALEENE AND THALES...
  FRENCH LICK MUNICIPAL AIRPORT AND YOUNGS CREEK...
  HARDINSBURG AND PALMYRA...
  REGO AND FRENCH LICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3865 8668
      3855 8587 3849 8597 3849 8599 3847 8600
      3832 8625 3845 8708
TIME...MOT...LOC 0210Z 252DEG 33KT 3852 8712 3840 8626

SCHOETTMER
Special weather statement, Sep 25, 10:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT TUE SEP 25 2012

INZ083-084-089-260315-
CRAWFORD IN-DUBOIS IN-PERRY IN-
1028 PM EDT TUE SEP 25 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WINSLOW...AND MOVING EAST
AT 55 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  ENGLISH...
  MILLERSPORT AND HOLLAND...
  HUNTINGBURG AND DUFF...
  BRETZVILLE AND MALTERSVILLE...
  SAINT MARKS AND SAINT ANTHONY...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3845 8706 3835 8640 3815 8651 3816 8680
      3818 8681 3820 8680 3820 8707 3821 8708
      3844 8708
TIME...MOT...LOC 0228Z 266DEG 48KT 3829 8720

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:44 PM EDTSpecial Weather StatementLMKDubois31 min
Sep 25, 9:11 PM EDTSpecial Weather StatementLMKDubois29 min
Sep 25, 10:10 PM EDTSpecial Weather StatementLMKOrange30 min
Sep 25, 10:28 PM EDTSpecial Weather StatementLMKCrawford, Dubois47 min
Sep 25, 10:39 PM EDTSpecial Weather StatementLMKOrange31 min
Sep 25, 11:03 PM EDTSpecial Weather StatementLMKWashington32 min
Sep 25, 11:07 PM EDTSevere Thunderstorm WarningLMKClark, Scott, Washington28 min
Sep 25, 11:08 PM EDTAreal Flood AdvisoryLMKClark, Dubois, Orange, Washington3 hr
Sep 25, 11:11 PM EDTSpecial Weather StatementLMKOrange29 min
Sep 25, 11:16 PM EDTSpecial Weather StatementLMKCrawford, Perry29 min
Sep 25, 11:36 PM EDTSpecial Weather StatementLMKClark29 min
Sep 25, 11:41 PM EDTSpecial Weather StatementLMKFloyd, Harrison44 min
Sep 26, 3:41 AM EDTAreal Flood AdvisoryLMKDubois, Orange3 hr
Sep 26, 7:46 AM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Harrison, Jefferson, Scott and 1 more29 min
Sep 26, 7:17 PM EDTSpecial Weather StatementLMKDubois28 min
Sep 26, 7:32 PM EDTSpecial Weather StatementLMKFloyd28 min
Sep 26, 7:44 PM EDTSpecial Weather StatementLMKCrawford31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.